Henna : tattoos can cause severe allergies
Published the 15.08.2017 at 14h53
Their colouring is seducing more and more people. Henna tattoos blacks are often offered to holidaymakers on the beaches and the markets. They are popular because unlike the hue usually used, the shade of black not turning from brown to orange.
But they are not without risk. Dermatologists and allergists have reported to the MSNA (National Security Agency of the Drug) cases of contact dermatitis (eczema allergic) occurred in a period of a few days to a few weeks after the completion of face painting tattoos done with henna containing para-phenylenediamine (PPD).
“This substance is being added illegally to the henna to give a black color to the tattoos increase their longevity,” explains the agency. The PPD is a substance that is allowed in cosmetic products only in the hair dyes at a concentration not exceeding 6 %. This substance is also used for dyeing textiles in particular.
“The case of eczema encountered may lead to violent reactions, sometimes requiring urgent medical intervention or even hospitalization. They may be limited to the area tattooed or extend to the surrounding area even the whole body. These reactions can also lead to a polysensibilisation, particularly in rubbers, dyes, clothing, and hair dyes and prevent the practice of certain professions such as hairdresser, for example “, concludes the MAN.
The agency says it is ” concerned “, because these reactions affect primarily children or adolescents “and are likely to have” implications in their daily lives and/or professional “. Indeed, ” it is useful to recall that the induction of sensitization has an irreversible character “.
Given case of eczema allergic reported, the challenges of controlling the channel of distribution of products and places of execution of the tattoos, the MSNA warned against the risks, and discourages the achievement of black tattoo temporary henna.